I am currently on Copaxone since my dx in 2007. Have only had two reactions to the drug. My only issue is that it's a daily shot and causes bumps and knots under the skin at the injection site, and I also have developed indentations on my arms and legs from the injections. I haven't had a relapse while on the drug and subscribe to the " if it ain't broke, don't fix it" philosophy. My dr. strongly recommends that i switch to the oral drugs and strongly suggests Tecfidera, but I am concerned… read more
So glad you said what you did! I still hate the shots, but the side effects are such that I can live with it. Just the thought of going through what I have read is enough to make me continue to say "thanks but no thanks" to changing. The main reason I chose Copaxone in the beginning was the lack of all those horrible side effects that to me, were worse than whatever MS has brought me so far. Unless there is compelling evidence to the contrary, I think I'll just keep poking myself!
I've taken Rebif (for one year), Tysabri (for 1.5 years), and Tecfidera (for 2.5 months)...the Tecfidera has been so easy for me. I told my MS specialist that I didn't feel like I was benefiting from the Tysabri anymore. She ran some blood work to see if I had built up antibodies to the Tysabri and recommended that I switch to the Tecfidera. She told me that it was no longer necessary to "wash out" to change treatments...I started with the Tecfidera the day after my appointment with her. She told me to call her office if I had any stomach problems that I could not deal with and that she would help me work through them...not to stop taking until I called her.
I'm happy to report that the only issue I had was flushing (hot flash with itchy, red skin) the first two days, about 20 minutes after I took medicine. I titrated slowly...120 mg/morning for 1 week...120 mg/morning & night for 1 week...240mg/morning & 120mg/night for 1 week...240 mg/morning & 240/night beginning the 4th week (full dose). If you're worried about stomach problems ask doctor if he/she can titrate slowly (and better to take with some food and not right before bed).
I like not having to take shots or have infusions anymore:) Good luck.
@A MyMSTeam Member Hi there. I am in the same boat..Aubagio; Gilenya; or Tecfidera.. The whole idea has just depressed me all to hell.
The side effects of all of them sound horrible. I have been researching them and people's comments on them aren't great.
You get to feel like the flu, loose your hair in clumps, and blood tests all of the time for your Liver.
I would rather try the 3X per week Copaxone because it's not broke so why try to fix it? They scare me with wanting Guinea Pigs for these drugs..they have only been in use for 8 years I hear. hmmm..good luck Charyl
I am on Tecfidera currently...and with the exception of mild flushing the very first day I took it, I haven't experienced any side effects. I've taken everything from Rebif (hell on earth) to Copaxone (my legs now resemble the face of the moon) and nothing has worked for me as well as Tecfidera. As of right now, I view it as a God-send. Good luck to you in whatever you decide!
I was first on Avonex, YUCK and have been on Copaxone for about 10 years now. Recently switched to the 3X a week for the same reason, lumps and bumps from injections. When I spoke with the person at Shared Solutions about making the change they put me in their med program so I get my stuff for free, every drug company has these you just need to ask about it. Good Luck!
Photographer Shifts Focus To Neighborhood Art Following MS Diagnosis
We never share your personal information with anyone.